Jump to content

Maxalt for migraines/tilt table test


melly4
 Share

Recommended Posts

Hi, everyone. For those who suffer from migraines, has anyone ever taken Maxalt MLT for their migraines? I understand it can cause tachy, which I don't need more of. I only have the tachy upon standing. My heart rate is usually extremely low when I'm sitting down. I used to take Depakote for migraine prophylaxis, but it caused GI problems in addition to the ones I was already having. My new doc prescribed the Maxalt for me today. I'll try anything to get rid of the weekly migraines, but being so drug-sensitive makes me nervous when I try anything new. Just wanted to know what other folks have experienced with this or other migraine meds.

Also, this wonderful doc got right to the point and is scheduling me to have a tilt table test in about a month. This should have been done when I was in SC 3 years ago, but better late than never!! But, okay, guys and gals, be honest. How horrible is the tilt test? I know I need to have this done, but I'd like to know what to expect!!Should I take an extra dose of klonopin before I go? :huh: Just kidding!!

Thanks to all for their experiences.

Melly

Link to comment
Share on other sites

Melly,

Sounds like you had a good experience with the new Dr. That's great!!!

The tilt table test can be not-so-fun but everyone is different and it is a much needed test for you. Worse case scenario is that you pass out and it can kinda zap your energy for a time (some people feel wiped out for a relatively short time and others feel bad for a few days). I think the majority feel better within 24 hours and many people feel better sooner than that. Plan on someone else being around to drive you home.

If you are on meds talk to the Dr about if they need you to go off of them prior to testing as they can mess up results. That was the worst part for me.....going off the meds.

As far as the Maxalt...can't help you there. I have migraines but mine are basilar artery and thus migraine preventatives in that family are contraindicated for me.

Hope you get some relief with it though!!

Link to comment
Share on other sites

Thanks for the advice, Poohbear. I'll plan on having my husband take me and coming off the meds prior to the test. I have a feeling I'm going to "wipe out" during the test, especially considering how things have been going lately. You know... stand up, hit floor. I feel more upbeat, though, after having a good doc office experience today.

Melly

Link to comment
Share on other sites

hi melly -

i'm glad to hear that you had such a good "new doc" experience. i missed responding to your post the other day re: new docs but i definitely felt for you after having moved recently myself and trying to get hooked up with a new doc. i'm on all these waiting lists (just for primary care docs) and am getting pretty frustrated! but i digress....i'm glad things went well for you.

re: the maxalt, i've taken it for migraines & never had a problem with POTS/OI/NCS issues being triggered. i generally crashed a bit afterward but it's hard to say whether that was from the maxalt or the migraine itself. dr. grubb actually prescribed it to me b/c his patients generally did well on it without added problems; since i've switched to relpax which is a similar med, also with his okay, solely for insurance reasons (it didn't exist when i first started the maxalt.)

obviously we're all different, & i don't have migraines as often as you do, but the maxalt has helped & not hurt me so i hope it does the same for you.

re: the tilt test, i would agree that it can wipe you out afterward. it's definitely a good plan to have your hubby with you. when i had my first TT it was rotten in the moment but i did pretty well right after; oddly enough i actually crashed big-time about 24-hrs afterward...almost a delayed rxn of sorts. when i've had them since the roughest part has been having to go off my meds combined with the test itself...

good luck!

:huh: melissa

Link to comment
Share on other sites

Thanks, Ernie, for sharing your experience. It sounds like I really need to prepare for this, esp. considering I have 4 kids (3 under the age of 6). My 12-yr-old is a big help, but he is having similar problems, except he sometimes gets huge spikes in his BP as well as the low BP and tachy. Family ties...

Thanks, Melissa, for your encouragement about the Maxalt. I feel more relaxed about taking it with my next migraine. I'm sorry you're on a waiting list just to see a GP. That stinks!! I ended up with a GP here because there was a 2-month wait to see an internist, which I was used to seeing and preferred to see. But you've made me realize how fortunate I am to have seen anybody within only a week. And this doc turned out to be pretty sharp. Like in another thread I posted, it took him only 20 min. to decide he needed to refer me out for a TTT. I do hope you find a "new doc" soon, and that you get a good one on the first try. I honestly rolled my eyes when I found out I would be seeing a GP this morning and prepared for the worst. Now I'm eating crow. :huh:

Melly

Link to comment
Share on other sites

I use Maxalt for migraine relief. I tried Zomig and Imitrex but did not get relief. My headache specialist says the best treatment for a migraine is not to get one. I am on strong doses of neurontin and zoloft to help with POTS and migraines. I started on very small dosages and worked my way up. Good luck with Maxalt. If Maxalt doesn't work, then you could perhaps switch to Zomig or Imitrex or DHE. Hopefully you will no longer be suffering from migraines. ..Lois

Link to comment
Share on other sites

I'm not going to give you any advice on migrane meds since I don't get any myself but I do know that chocolate, cheese, alcohol, lack of sleep/too much sleep, not wearing correct eye vision prescription, stress, muscle tension, sinus tension,pms(for all you women lol) can all give some people migranes. Maybe you know this already but just a thought!!! ((some people think that artificial sweetners cause them too!))

Link to comment
Share on other sites

Thanks, everyone, for the suggestions and advice. I have suffered from migraines since my late teens, but I have never had them this frequently. I don't drink alcohol, caffeine, and am very diet-conscious about triggers. MSG is one for me, so I check labels very carefully. They do tend to be worse around certain times of the month, but, lately, they just happen all of the time. It's unnerving and painful. Yes, the idea is not to get one, and Depakote worked really well at preventing them, but I had terrible GI problems with it. Zoloft is out because it causes me to have panic attacks. Imipramine is out because it made my BP bottom out totally. I've had a head CT, so it's not a tumor. (Yikes!!) Hopefully, the new med will help, and maybe this is just a passing phase.

Melly

Link to comment
Share on other sites

Hi melly (that is my sis's nickname too)! I just wanted to day hi and to put my two cents in. Migrains..have them but just get a shot off stuff at er's and fluids then I uae Benadryl. Many meds affect my blood clotting disorders and either cause me to clot or make my blood dangerously thin.

About the TTT, my mom went with me and so did my husband and neither were prepared for the affect that it had on me. My mom stayed during the lay down portion, but as they raised me she had to leave because she could'nt handle the soumd of my HB and watching my BP plummet. It realyy scared her. Since I stubbornly hung on to the very end (till I passed out) it took me awhile to recover and my chest was sore from the tachy. My husband... he stayed in the waiting room. I think the effects on them were hard due to the fact that I had just gotten out of Cardiac intensive Care 3 days before (minor MI). So just worn them that you may pass out and feel bad but that is the effect of the test and the Docs and Specialist are there and know what to do if and when you crash. Don't be surprised if you have a headache or throw up, the Docs just Love that!! :)

Good Luck and God Bless !

Pam

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...